Alert archive / Ohio / Severe Thunderstorm Warnings in 2024
Severe Thunderstorm Warning 33, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at Apr 17, 2024, 6:50 PM EDT for Ashtabula County, Geauga County, Trumbull County, Ohio. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 17, 2024, 6:50 PM EDT (22:50 UTC)
- Expired
- Apr 17, 2024, 7:45 PM EDT
- In force
- 55 min
- Issued by
- NWS Cleveland, OH
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Ashtabula County, OH, Geauga County, OH, Trumbull County, OH
The radar
The Cleveland radar (KCLE), 84 km from the middle of the area, began a volume at 22:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 17, 3:46 PM EDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 10.8 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 45 J/kg
- Mixed-layer CIN
- -139 J/kg
- Mixed-layer LCL
- 1890 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- -19 m²/s²
- 0-3 km storm-relative helicity
- 20 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
229
WUUS51 KCLE 172250
SVRCLE
OHC007-055-155-172345-
/O.NEW.KCLE.SV.W.0033.240417T2250Z-240417T2345Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Cleveland OH
650 PM EDT Wed Apr 17 2024
The National Weather Service in Cleveland has issued a
* Severe Thunderstorm Warning for...
Northern Trumbull County in northeastern Ohio...
Geauga County in northeastern Ohio...
Southern Ashtabula County in northeastern Ohio...
* Until 745 PM EDT.
* At 650 PM EDT, a severe thunderstorm was located over Burton, or 8
miles south of Chardon, moving east at 45 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to trees and power lines.
* Locations impacted include...
Chardon, South Russell, Middlefield, North Bloomfield, Orwell,
Burton, Andover, West Farmington, Chesterland, Parkman, Huntsburg,
Claridon, Hartsgrove, Roaming Shores, Pierpont, Cherry Valley, Rock
Creek, and Aquilla.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Remain alert for a possible tornado! Tornadoes can develop quickly
from severe thunderstorms. If you spot a tornado go at once into the
basement or small central room in a sturdy structure.
For your protection move to an interior room on the lowest floor of a
building.
A Tornado Watch remains in effect until midnight EDT for northeastern
Ohio.
&&
LAT...LON 4178 8052 4148 8052 4135 8100 4135 8129
4151 8134
TIME...MOT...LOC 2250Z 248DEG 37KT 4146 8115
TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Kahn3 follow-up statements
889
WWUS51 KCLE 172302
SVSCLE
Severe Weather Statement
National Weather Service Cleveland OH
702 PM EDT Wed Apr 17 2024
OHC007-055-155-172345-
/O.CON.KCLE.SV.W.0033.000000T0000Z-240417T2345Z/
Trumbull OH-Geauga OH-Ashtabula OH-
702 PM EDT Wed Apr 17 2024
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM EDT
FOR NORTHERN TRUMBULL...SOUTHEASTERN GEAUGA AND SOUTHERN ASHTABULA
COUNTIES...
At 702 PM EDT, a severe thunderstorm was located near Middlefield, or
10 miles southeast of Chardon, moving northeast at 35 mph.
HAZARD...70 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect considerable tree damage. Damage is likely to mobile
homes, roofs, and outbuildings.
Locations impacted include...
Middlefield, North Bloomfield, Orwell, Burton, Andover, West
Farmington, Parkman, Huntsburg, Claridon, Hartsgrove, Roaming Shores,
Pierpont, Cherry Valley, Rock Creek, and Aquilla.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until midnight EDT for northeastern
Ohio.
Remain alert for a possible tornado! Tornadoes can develop quickly
from severe thunderstorms. If you spot a tornado go at once into the
basement or small central room in a sturdy structure.
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4178 8052 4148 8052 4135 8100 4135 8103
4144 8116 4155 8120
TIME...MOT...LOC 2302Z 246DEG 32KT 4150 8103
TORNADO...POSSIBLE
THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...70 MPH
$$
Kahn204
WWUS51 KCLE 172318 RRA
SVSCLE
Severe Weather Statement
National Weather Service Cleveland OH
718 PM EDT Wed Apr 17 2024
OHC055-172327-
/O.CAN.KCLE.SV.W.0033.000000T0000Z-240417T2345Z/
Geauga OH-
718 PM EDT Wed Apr 17 2024
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN GEAUGA COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until midnight EDT for northeastern
Ohio.
LAT...LON 4178 8052 4148 8052 4140 8083 4147 8088
4149 8100 4161 8101 4162 8100
TIME...MOT...LOC 2317Z 248DEG 37KT 4156 8083
$$
OHC007-155-172345-
/O.CON.KCLE.SV.W.0033.000000T0000Z-240417T2345Z/
Trumbull OH-Ashtabula OH-
718 PM EDT Wed Apr 17 2024
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM EDT
FOR NORTHERN TRUMBULL AND SOUTHERN ASHTABULA COUNTIES...
At 717 PM EDT, a severe thunderstorm was located over Orwell, or 19
miles east of Chardon, moving east at 45 mph.
HAZARD...70 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect considerable tree damage. Damage is likely to mobile
homes, roofs, and outbuildings.
Locations impacted include...
Orwell, Andover, Hartsgrove, Roaming Shores, Pierpont, Cherry Valley,
and Rock Creek.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until midnight EDT for northeastern
Ohio.
Remain alert for a possible tornado! Tornadoes can develop quickly
from severe thunderstorms. If you spot a tornado go at once into the
basement or small central room in a sturdy structure.
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4178 8052 4148 8052 4140 8083 4147 8088
4149 8100 4161 8101 4162 8100
TIME...MOT...LOC 2317Z 248DEG 37KT 4156 8083
TORNADO...POSSIBLE
THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...70 MPH
$$
Kahn293
WWUS51 KCLE 172336
SVSCLE
Severe Weather Statement
National Weather Service Cleveland OH
736 PM EDT Wed Apr 17 2024
OHC007-155-172346-
/O.EXP.KCLE.SV.W.0033.000000T0000Z-240417T2345Z/
Trumbull OH-Ashtabula OH-
736 PM EDT Wed Apr 17 2024
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN TRUMBULL AND SOUTHERN
ASHTABULA COUNTIES WILL EXPIRE AT 745 PM EDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire. However, gusty
winds and heavy rain are still possible with this thunderstorm.
A Tornado Watch remains in effect until midnight EDT for northeastern
Ohio.
LAT...LON 4178 8052 4148 8052 4140 8083 4147 8088
4149 8100 4161 8101 4162 8100
TIME...MOT...LOC 2336Z 248DEG 37KT 4163 8061
$$
KahnWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 17, 3:12 PM EDT, 3 hours 38 minutes earlier.
Area forecast discussion, Apr 17, 3:12 PM EDT, 3 hours 38 minutes before
Area Forecast Discussion National Weather Service Cleveland OH 312 PM EDT Wed Apr 17 2024 .SYNOPSIS... A cold front brings showers and storms through the area this evening into early tonight. Brief high pressure Thursday, followed by another cold front late Thursday night into early Friday. Much cooler into the weekend. && .NEAR TERM /THROUGH THURSDAY NIGHT/... Destabilization with MLCAPE to 1500J/kg continues ahead of the line of convection moving through the western portion of Ohio at the time of this issuance. Surface dewpoints currently surging into the lower 60s in western Ohio, and expecting winds at the surface to back as the cold front currently moving into Indiana approaches. This will serve to increase the 0-1km helicity ahead of the convection assisting in formation of rotating updrafts. Also have good deep layer shear and dry air punch in the mid levels seen in the water vapor satellite imagery, and ultimately have many ingredients coming together for the severe weather threat unfolding across the region. Expecting a progressive event and efficient tracking of the activity through the CWA in a few hours time with the higher POPs exiting just after 00Z Thursday. One thing to consider with this severe weather threat is with the bowing of the broad scale line of convection if it cuts off some of the southwesterly oriented inflow to the north of the apex. Does not eliminate the threat for storms, but could slightly lessen the severe chances a bit further north. Upon exit, lower level clouds advect back into the region, a modest cool down ensues, and brief upper level/surface ridging makes its way back into the region for Thursday. Cooler day expected with afternoon breaks in the clouds and a rapidly approaching cold front once again from the west in the continued progressive pattern. This secondary cold front will represent a more significant change of airmass heading into the short term forecast period. POPs enter after 00Z Friday west to east into Friday night. && .SHORT TERM /FRIDAY THROUGH SATURDAY NIGHT/... A strong cold front will bisect the region Friday morning as a broad mid/upper trough swings into the Great Lakes, with an associated closed mid-level low lifting into the James Bay vicinity. This will usher in some late season cold air for the weekend as 850 mb temps fall to -3 to -5 C by Saturday as the trough axis remains across the Great Lakes and the closed low continues to spin over James Bay. Showers and a few pockets of thunder will exit eastern areas rather quickly Friday morning as the front moves east, leaving most areas dry Friday afternoon. However, the broad cyclonic flow, westerly boundary layer winds across the lake, strong cold air advection, and aforementioned 850 mb temps will lead to enough lake induced instability for lake-effect showers over far NE Ohio and NW PA later Friday into Saturday, so maintained slight chance to chance PoPs there. A limiting factor is dry air and a quick increase in boundary layer shear, so it will not amount to much, but pattern recognition points to light precip hanging on in these areas. Some snow could mix in Friday night into Saturday morning in the highest elevations of southern Erie and northern Crawford Counties. Broad surface high pressure over the Plains and Midwest will finally extend its ridging east enough Saturday afternoon and Saturday night to shut down any lake-effect precip, so have all areas dry by Saturday night. The main story with this cold spell will be frost/freeze potential. Highs in the upper 50s/low 60s Friday will only rise into the upper 40s/low 50s Saturday. Lows Friday night should stay up enough to prevent frost due to winds staying in the 10-20 knot range. The coldest spots of NW PA should even stay in the upper 30s given the winds and clouds/precip off the lake. Lows Friday night will range from the upper 30s to low 40s across the region. However, Saturday night could spell trouble as the surface ridging extending into the region leads to decreasing winds and more potential for clearing skies. At this time, lows Saturday night look to range from the low to upper 30s, with the coldest temps in eastern Ohio and interior NW PA, as well as around the central highlands and along the US 30 corridor. With the vegetation really beginning to sprout over the past week, we have begun the Spring frost/freeze program, so headlines are expected Saturday night. && .LONG TERM /SUNDAY THROUGH WEDNESDAY/... The mid/upper troughing over the Great Lakes and eastern CONUS will gradually relax Sunday through early next week, but the closed low will continue to spin over James Bay keeping a relatively cool WNW flow pattern in place through early to mid week. Broad surface high pressure extending into the Ohio Valley Sunday will gradually move east Monday, reaching the Mid Atlantic coast by Tuesday leading to gradually rebounding temperatures to near to below normal for this time of year. Frost/freeze headlines are possible again Sunday night, especially for eastern Ohio and NW PA. Deterministic and ensemble guidance are in good agreement on a northern stream mid/upper shortwave diving through the Upper Midwest and Great Lakes Tuesday into Wednesday which will reinforce and deepen the longwave troughing over the eastern CONUS by mid week, but timing of this feature varies among the guidance leading to low confidence on the timing of showers. For now, kept the blended PoPs which has chance PoPs arriving late Monday night and Tuesday and continuing into Wednesday. Highs in the low/mid 50s Sunday will warm into the upper 50s/low 60s Monday and solid low 60s Tuesday. Highs should then cool into the mid 50s to around 60 by Wednesday. && .AVIATION /18Z Wednesday THROUGH Monday/... Gusty winds 25-35kts mainly out of the southwest ahead of lines of thunderstorms moving into western Ohio at this hour. There is a potential for strong wind gusts/hail and isolated tornadoes with this activity through the 01Z Thursday. TAF carries G45KT in TEMPO with IFR thunderstorms as the lines of convective activity move west to east. Generally gave 2hr windows for the stronger thunderstorm activity in timing the storms as they should be relatively quick movers with limited development of additional storms behind the main lines. This is in conjunction with a cold front that will trail the storms, and expect a wind shift to a more westerly direction behind the cold front which will be through the area by 03Z Thursday. Winds will ease behind the front as well eventually below 12kts overnight. Brief MVFR ceilings possible later overnight behind the main thunder storm activity lingering into the daylight hours Thursday. Outlook...Non-VFR possible for Friday into Saturday in rain. && .MARINE... A line of showers and thunderstorms will cross Lake Erie this evening leading to locally higher winds and waves and cloud to ground lightning strikes. Otherwise, relatively quiet marine conditions are expected over the next couple of days with winds and waves below Small Craft criteria. Winds will veer to WSW at 10-15 knots tonight behind the cold front, becoming light and variable by Thursday evening. Winds will then become S to SW Thursday night and increase to 10-15 knots before turning W and increasing to 15-20 knots Friday behind another cold front. This may build waves over 4 feet in the central and eastern basins, so Small Craft headlines are possible Friday. W winds of 15-20 knots look to continue well into Saturday with waves above 4 feet at times, so Small Craft headlines are possible through Saturday. Winds will turn NW and gradually decrease to 10-15 knots Saturday night and Sunday, becoming SW at 5- 10 knots Sunday night and Monday. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...None. PA...None. NY...None. MARINE...None. && SYNOPSIS...26 NEAR TERM...26 SHORT TERM...Garuckas LONG TERM...Garuckas AVIATION...26 MARINE...Garuckas
Hazardous weather outlook, Apr 17, 3:58 PM EDT, 2 hours 52 minutes before
Hazardous Weather Outlook National Weather Service Cleveland OH 358 PM EDT Wed Apr 17 2024 OHZ007>011-018>020-027>031-036>038-047-182000- Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Seneca-Huron-Medina-Wyandot- Crawford-Richland-Ashland-Wayne-Marion-Morrow-Holmes-Knox- 358 PM EDT Wed Apr 17 2024 ...TORNADO WATCH 122 IN EFFECT UNTIL 7 PM EDT THIS EVENING... This Hazardous Weather Outlook is for north central Ohio, northeast Ohio and northwest Ohio. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Tornado Watch. Strong to severe storms are possible this afternoon and evening. All severe weather threats including large hail, a couple of tornadoes, and damaging wind gusts are possible. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed. Please relay any information about observed severe weather to the NWS. OHZ003-006-017-182000- Lucas-Wood-Hancock- 358 PM EDT Wed Apr 17 2024 This Hazardous Weather Outlook is for northwest Ohio. .DAY ONE...This afternoon and tonight. The probability for hazardous weather is low. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed. Please relay any information about observed severe weather to the NWS. OHZ012>014-021>023-032-033-089-PAZ001>003-182000- Lake-Geauga-Ashtabula Inland-Summit-Portage-Trumbull-Stark-Mahoning- Ashtabula Lakeshore-Northern Erie-Southern Erie-Crawford- 358 PM EDT Wed Apr 17 2024 ...TORNADO WATCH 123 IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... This Hazardous Weather Outlook is for northeast Ohio and northwest Pennsylvania. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Tornado Watch. Strong to severe storms are possible this afternoon and evening. All severe weather threats including large hail, a couple of tornadoes, and damaging wind gusts are possible. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed. Please relay any information about observed severe weather to the NWS. LEZ061-142-162>169-182000- Ripley to Buffalo NY extending from 5NM off shoreline to US- Canadian border-Maumee Bay to Reno Beach OH- Detroit River Lt. to Maumee Bay OH to Reno Beach OH beyond 5NM offshoreline to US-Canadian border- Reno Beach to The Islands OH beyond 5NM off shoreline to US- Canadian border- The Islands to Vermilion OH beyond 5 nm off shoreline to US- Canadian border- Vermilion to Avon Point OH beyond 5 nm off shoreline to US- Canadian border- Avon Point to Willowick OH beyond 5 nm off shoreline to US- Canadian border-Willowick to Geneva-on-the- Lake OH beyond 5NM off shoreline to US-Canadian border-Geneva-on-the- Lake to Conneaut OH beyond 5 nm off shoreline to US-Canadian border- Conneaut OH to Ripley NY beyond 5 nm off shoreline to US- Canadian border- 358 PM EDT Wed Apr 17 2024 This Hazardous Weather Outlook is for Lake Erie. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LEZ143>146-182000- Reno Beach to The Islands OH-The Islands to Vermilion OH- Vermilion to Avon Point OH-Avon Point to Willowick OH- 358 PM EDT Wed Apr 17 2024 ...TORNADO WATCH 122 IN EFFECT UNTIL 7 PM EDT THIS EVENING... This Hazardous Weather Outlook is for Lake Erie. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Tornado Watch. Strong to severe storms are possible this afternoon and evening. All severe weather threats including large hail, a couple of tornadoes, and damaging wind gusts are possible. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LEZ147>149-182000- Willowick to Geneva-on-the Lake OH-Geneva-on-the-Lake to Conneaut OH- Conneaut OH to Ripley NY- 358 PM EDT Wed Apr 17 2024 ...TORNADO WATCH 123 IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... This Hazardous Weather Outlook is for Lake Erie. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Tornado Watch. Strong to severe storms are possible this afternoon and evening. All severe weather threats including large hail, a couple of tornadoes, and damaging wind gusts are possible. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Local storm report, Apr 17, 5:53 PM EDT, 57 minutes before
Preliminary Local Storm Report
National Weather Service Cleveland OH
553 PM EDT Wed Apr 17 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0443 PM Tstm Wnd Gst 2 NNE Sandusky 41.49N 82.70W
04/17/2024 M58 MPH LEZ144 OH Mesonet
Marine mesonet station XSDB 2 NNE Sandusky
gust to 50 knots.
&&
MainesLocal storm report, Apr 17, 6:00 PM EDT, 50 minutes before
Preliminary Local Storm Report
National Weather Service Cleveland OH
600 PM EDT Wed Apr 17 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0408 PM Tstm Wnd Dmg 1 NNE Bucyrus 40.81N 82.97W
04/17/2024 Crawford OH Public
Trees snapped a couple of feet above ground
in addition to several trees uprooted and
structural failure of what appears to be a
shed or outbuilding on E Mansfield St. Time
estimated via radar.
&&
MainesSpecial weather statement, Apr 17, 6:12 PM EDT, 38 minutes before
Special Weather Statement
National Weather Service Cleveland OH
612 PM EDT Wed Apr 17 2024
OHZ011>013-021-022-172300-
Summit OH-Geauga OH-Portage OH-Lake OH-Cuyahoga OH-
612 PM EDT Wed Apr 17 2024
...STRONG THUNDERSTORMS WILL IMPACT PORTAGE...GEAUGA...NORTHEASTERN
CUYAHOGA...SOUTHERN LAKE AND NORTHEASTERN SUMMIT COUNTIES THROUGH 700
PM EDT...
At 612 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Cleveland Heights to Macedonia to near
Akron. Movement was east at 40 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Cleveland, Akron, Willowick, Ravenna, Chardon, Cuyahoga Falls,
Euclid, Mentor, Cleveland Heights, Kent, Solon, Willoughby, Hudson,
Twinsburg, Eastlake, Tallmadge, Streetsboro, Warrensville Heights,
Macedonia, and South Russell.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
A Tornado Watch remains in effect until 700 PM EDT for northeastern
Ohio. A Tornado Watch also remains in effect until midnight EDT for
northeastern Ohio.
&&
LAT...LON 4177 8101 4114 8100 4106 8157 4130 8156
4153 8165 4160 8155
TIME...MOT...LOC 2212Z 248DEG 36KT 4149 8160 4132 8149 4108 8157
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
KahnLocal storm report, Apr 17, 6:24 PM EDT, 26 minutes before
Preliminary Local Storm Report
National Weather Service Cleveland OH
624 PM EDT Wed Apr 17 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0408 PM Tstm Wnd Dmg Bucyrus 40.81N 82.98W
04/17/2024 Crawford OH Emergency Mngr
Emergency management, law enforcement, and
trained spotters report several instances of
structural damage to homes and businesses in
Bucyrus. Numerous trees down as well. Time
estimated via radar.
&&
MainesLocal storm report, Apr 17, 6:33 PM EDT, 17 minutes before
Preliminary Local Storm Report
National Weather Service Cleveland OH
633 PM EDT Wed Apr 17 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0629 PM Tstm Wnd Dmg Streetsboro 41.24N 81.35W
04/17/2024 Portage OH Trained Spotter
Tree down.
&&Local storm report, Apr 17, 6:46 PM EDT, 4 minutes before
Preliminary Local Storm Report
National Weather Service Cleveland OH
646 PM EDT Wed Apr 17 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0606 PM Tstm Wnd Gst 3 N Cleveland 41.52N 81.68W
04/17/2024 M66 MPH Cuyahoga OH ASOS
ASOS station KBKL Cleveland.
&&
MainesThe office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 17, 2:27 PM EDT | Severe Thunderstorm Warning | CLE | Hancock, Lucas, Wood | 47 min |
| Apr 17, 2:55 PM EDT | Severe Thunderstorm Warning | CLE | Lucas, Ottawa, Wood | 29 min |
| Apr 17, 3:23 PM EDT | Severe Thunderstorm Warning | CLE | Crawford, Marion, Wyandot | 52 min |
| Apr 17, 3:31 PM EDT | Special Marine Warning | CLE | 16 min | |
| Apr 17, 3:43 PM EDT | Severe Thunderstorm Warning | CLE | Marion | 47 min |
| Apr 17, 3:55 PM EDT | Tornado Warning | CLE | Marion, Morrow | 35 min |
| Apr 17, 4:09 PM EDT | Severe Thunderstorm Warning | CLE | Ashland, Medina, Wayne | 51 min |
| Apr 17, 4:12 PM EDT | Severe Thunderstorm Warning | CLE | Crawford, Richland | 36 min |
| Apr 17, 4:17 PM EDT | Tornado Warning | CLE | Crawford, Marion, Morrow | 26 min |
| Apr 17, 4:32 PM EDT | Severe Thunderstorm Warning | CLE | Ashland, Crawford, Holmes, Knox, Marion, Morrow and 1 more | 58 min |
| Apr 17, 4:36 PM EDT | Tornado Warning | CLE | Ashland, Holmes, Knox, Morrow, Richland | 39 min |
| Apr 17, 5:06 PM EDT | Severe Thunderstorm Warning | CLE | Ashland, Holmes, Stark, Summit, Wayne | 39 min |
| Apr 17, 5:26 PM EDT | Severe Thunderstorm Warning | CLE | Ashland, Holmes, Knox | 34 min |
| Apr 17, 5:34 PM EDT | Special Weather Statement | CLE | Cuyahoga | 41 min |
| Apr 17, 5:40 PM EDT | Severe Thunderstorm Warning | CLE | Holmes, Stark, Wayne | 35 min |
| Apr 17, 5:47 PM EDT | Severe Thunderstorm Warning | CLE | Holmes, Stark, Wayne | 30 min |
| Apr 17, 6:12 PM EDT | Special Weather Statement | CLE | Cuyahoga, Geauga, Portage, Summit | 48 min |
| Apr 17, 6:20 PM EDT | Severe Thunderstorm Warning | CLE | Cuyahoga, Geauga, Portage, Summit | 40 min |
| Apr 17, 6:42 PM EDT | Tornado Warning | CLE | Portage, Trumbull | 48 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2024Every severe thunderstorm warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.